Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Liquid orange diarrhea. Suffering from diverticolitis, hernia and GERD. Why am I weak and have headaches?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have had diarohea for a few days now, especially after eating. it is uncontrollable. the colour is orange and mainly liquid. I suffer from diverticolitis and gerd and have hiatious hernia. when i eat it doesnt seem to digest. it is still in my throat. I am concerned. I do drink and have stopped last saturday. I have an uncomfortable feeling right across my lower stomach region. It is not pain but feels strange. I feel weak and have occassional headaches and cold sweats in the head region

I am concerned because of my drinking in case i worsened my stomach problems. thats why ive stopped drinking. My symptoms have been over the last few weeks. first it seemed the diverticultits came back as i felt i needed to go to the toilet but couldnt all at once and had to keep going back and doing it bit by bit. but now it has changed into diahorea. I do have lower back ache too. not all the time. also over the last week or so when i eat it doesnt seem to digest very well. I had this before too. I had tests and i was clear of cancer etc.
Posted Fri, 25 May 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 46 minutes later

From your description it appears that the main cause of your loose motions is the severity of diverticular disease. The diarrhoea is mostly due to superinfection which requires treatment taking into consideration the other associated disorders. The weakness is due to blood loss caused by recurrent diverticular disease.

If you can update the tests that were done I may have some information to add. A double contrast CT Scan of the abdomen needs to be done to ascertain the severity of the diverticular disease . Only then can a decision to surgically treat the diverticular disease be taken.

Let me know if you have any specific questions.

With regards
Above answer was peer-reviewed by
Follow-up: Liquid orange diarrhea. Suffering from diverticolitis, hernia and GERD. Why am I weak and have headaches? 4 hours later
Had scan 23 Sept 2011 . results were diverticula, multiple within (d) (an area extending from the proximal sigmoid to the distal descending) plus haemorrhoilds (1st degree). I had bleeding which they think may have been from h'oids but possibly a little patchy redness in left colon but minimal OPD 2/52. that private doctor gave me buscopan 20mg midazolam 2.5mg and pethidine 50 mg. Do you think I should go to my doctor. I already take 20 mg of omeprazole. and last time when it was really bad they doubled this for a month and then the nausea etc went. but that time my stomach was very tender, it is not like that now. I do have a lot of wind. and at the mo taking gaviscon for digestion and kaline and morhpine for diarohea.
Answered by Dr. Ketan Vagholkar 10 hours later

Thanks for giving further details.

If the symptoms become intractable then surgical intervention is the only option. It is not good to continue with so many analgesic medications. Nor is it good to continue for a long time with antacids.

The diarrhea may be due to superadded infection in those diverticula. It usually is very difficult to control this diarrhea. There is also a likelihood of a diverticulum perforating which can be a catastrophic emergency even life threatening.

Therefore I would suggest a surgical consultation to consider surgical intervention.

With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor